Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 9, 2004, 4:06 PM MST for Gila County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2004, 4:06 PM MST (23:06 UTC)
- Expired
- Aug 9, 2004, 4:30 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 43 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 092306 SVRFGZ AZC007-092330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 405 PM MST MON AUG 9 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF PAYSON * UNTIL 430 PM MST * AT 357 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTH OF PAYSON...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF STAR VALLEY BY 430 PM MST RADAR INDICTED LARGE HAIL AND HEAVY DOWN POURS WITH THIS STORM. LAT...LON 3420 11142 3410 11132 3421 11118 3431 11129 $$ DF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:25 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 9, 2:25 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 PM MST MON AUG 09 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS WILL DECREASE THIS EVENING. DRIER AIR WILL RETURN TUESDAY AND WEDNESDAY...AND SHOWER AND THUNDERSTORM ACTIVITY WILL BE AT A MINIMUM. THE BEST CHANCES WILL BE SOUTH OF THE MOGOLLON RIM. CONDITIONS WILL RETURN TO NORMAL BY THE END OF WEEK AS MOISTURE RETURNS TO THE STATE...AND SHOWERS AND THUNDERSTORMS START TO SPREAD BACK NORTHWARD. && .DISCUSSION...LARGE AMOUNT OF CONVECTION OVER THE EAST-CENTRAL ZONES THIS AFTERNOON...AS WELL AS LESSER AMOUNTS WESTWARD ALONG THE RIM AND INTO YAVAPAI AND NORTHERN GILA COUNTIES. EXPECT THIS CONVECTION TO DECREASE TONIGHT AS CAPE VALUES DO NOT SUGGEST MUCH NOCTURNAL ACTIVITY. STREAMLINES SHIFT AGAIN TUESDAY AND WEDNESDAY AS THE MID LEVEL HIGH MOVES WESTWARD. NORTHERN AND CENTRAL ARIZONA WILL REMAIN IN AN UNFAVORABLE POSITION FOR MOISTURE ADVECTION AND ANY INCREASE SEEN TODAY WILL BEGIN TO GET SCOURED OUT. WILL DECREASE POPS TUESDAY AND WEDNESDAY FROM THE NORTH...LEAVING THE HIGHEST POPS SOUTH OF THE RIM. MODELS STILL SHOWING A MODEST TO PERHAPS SIGNIFICANT INCREASE IN MOISTURE BY THURSDAY/FRIDAY AND THEN INTO THE NEXT WEEKEND. WILL BEGIN TO RAMP POPS UP FOR THE LAST 3 OR 4 DAYS OF THE FORECAST TO ACCOUNT FOR THIS. FOR NOW...WILL NOT GO MUCH HIGHER THAN CLIMO/MEDIUM GRADE MONSOON AS THE MECHANISM TO DRAW MOISTURE NORTHWARD SEEMS A BIT UNSURE. PETERSON. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 9, 9:20 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST MON AUG 9 2004 AZZ004>018-037>040-101400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 920 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE VALUES HAVE INCREASED SLIGHTLY OVERNIGHT AS SOME SOUTHERLY FLOW DEVELOPED OVER THE REGION. THE AIRMASS AT THE SURFACE IS STILL RATHER DRY...WITH THE EXCEPTION BEING IN AREAS SOUTH OF THE MOGOLLON RIM. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE THIS MORNING OVER THE MOGOLLON RIM...WHITE MOUNTAINS...AND PORTIONS OF YAVAPAI AND NORTHERN GILA COUNTIES. STORMS TODAY WILL LIKELY PRODUCE ONLY LIGHT RAIN...AND GUSTY WINDS TO 45 MPH. VERY ISOLATED STRONGER STORMS WILL PRODUCE MODERATE TO BRIEFLY HEAVY RAIN AND SMALL HAIL...THESE STORMS WILL MOST LIKELY OCCUR OVER THE SOUTHERN SECTIONS OF YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. DUE TO THE ISOLATED COVERAGE OF STORMS TODAY...AND THE LACK OF RAINFALL THE LAST FEW DAYS...THE RISK FOR FLOODING TODAY REMAINS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAINLY DRY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY...WITH ISOLATED STORMS DEVELOPING SOUTH OF THE MOGOLLON RIM. MOISTURE WILL RETURN TO THE AREA THURSDAY THROUGH SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS INCREASING AND MOVING NORTH ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:50 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.